Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 201, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 23, 2000, 10:17 PM CDT for Jasper County, Illinois. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 10:17 PM CDT (03:17 UTC)
- Expired
- Jun 23, 2000, 11:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jasper County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.3 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 240320 SVRSPI ILC079-240415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1017 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JASPER COUNTY IN SOUTHEAST ILLINOIS * UNTIL 1115 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM MOVNING INTO WESTERN JASPER COUNTY...OR 15 MILES WEST OF NEWTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHEELER BOGOTA NEWTON HIDALGO STE. MARIE WILLOW HILL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAEY TUNED FOR LATER STATEMENTS. LAT...LON 3917 8835 3888 8835 3888 8797 3914 8799 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:30 PM CDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jun 23, 2:30 PM CDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED JUN 21 2000 ...FORECAST CONCERNS REST WITH PCPN AND SVR WX CHCS THIS WEEKEND... 18Z SFC ANALYSIS SHOWS DEWPOINT FRONTAL BOUNDARY ACROSS CENTRAL ILLINOIS ALONG I-74...WITH AN AREA OF SHOWERS AND THUNDERSTORMS MOVING ALONG IT FROM IOWA/N MO FROM MCV/S. SEVERAL BOUNDARIES HAVE BEEN LEFT BEHIND BY OVERNIGHT AND MORNING CONVECTION AND THIS WILL CAUSE A CHALLENGING FORECAST FOR THE NEAR TERM PERIOD. MOST ACTIVE BOUNDARY SET UP ACROSS SOUTHERN IOWA INTO SE NEBRASKA. CONVECTION HAS BEEN FIRING ON IT...MOVING EAST AND THEN REDEVELOPING ON BEHIND IT. BOTH THE ETA AND NGM PICK UP ON THIS WITH HIGH QPF NEXT 24 HRS...BUT SOME CONCERN AS TO HOW FAR SOUTH THIS AREA OF PCPN WILL MAKE IT. ETA HAS A LOT OF CONVECTIVE FEEDBACK..BUT HAS A GOOD HANDLE ON POTENTIAL QPF. AVN HAS A FAIRLY GOOD HANDLE ON THE SYNOPTIC SCALE FEATURES. NGM SEEMS TOO FAR SOUTH AND AGGRESSIVE WITH THE QPF FIELDS AS WAS THE CASE WITH YESTERDAYS RUN...BUT EVEN MORE SO WITH THE NEW 12Z RUN TODAY. WILL BLEND THE ETA/AVN TOGETHER FOR THIS FORECAST. SPC HAS WATCHES OUT TO OUR WEST AND NEW MCD PLACES MOST OF THE CWA WITH GOOD POTENTIAL FOR A WATCH WITH CAPES TO 4000...SFC DEWPOINTS IN THE MIDDLE 70S...AND AS NOTED ABOVE LOTS OF BOUNDARIES TO WORK WITH INTO THE OVERNIGHT HOURS. GIVEN THE RAINS OF THE PAST DAYS AND THE POTENTIAL OVER A EXTENDED PERIOD OF CONVECTIVE RAINFALL ACROSS THE NORTH AND WEST... FLOOD/FLASH FLOODING MAY BECOME A BIG CONCERN. HIGH PWAT/S IN PLACE ALREADY AND RECENT RAINFALLS HAVE LOWERED FFG/S N OF I-70 AS LOW AS 1 TO 2 INCHES IN 1 TO 3 HRS RESPECTIVELY. FLASH FLOOD WATCHES ALREADY POSTED THROUGH TONIGHT NW OF CWA. AFTER FURTHER DISCUSSION WITH LSX AND WITH HPC HAVING THE AREA OUTLINED AS WELL...WILL HOIST FFA FOR TONIGHT AND EARLY SATURDAY ALONG AND WEST OF I-55. BEST RISK OF HVY RAIN WILL LIKELY BE ACROSS THE NORTH...BUT TOO CLOSE TO CALL. WILL LEAVE OVERNIGHT CREW TO DECIDE ON EXTENDING. THE FRONT WILL CONTINUE TO HANG AROUND THE AREA FOR THE NEXT COUPLE DAYS...BRINGING CHC OF AFTN/EVE STORMS EACH DAY. SPC DAY 2 OUTLOOK HAS SLGT RISK FOR THE WESTERN CWA. WITH NO OVERALL CHANGE IN THE WEATHER PATTERN/AIR MASS FROM TODAY...SEE NO REASON TO DISAGREE. BEST CHCS OF ACTIVITY SHOULD REMAIN ALONG AND N OF THE FRONT ACROSS IOWA INTO N IL. WILL HIT GOOD CHANCE POPS ACROSS THE NORTH AND DECREASE POPS FROM THERE DURING MAINLY THE AFTN/EVE HRS. AS FOR TEMPS THROUGH THE PERIOD...WILL LOWER HIGHS SATURDAY CLOSER TO MOS NUMBERS WITH HIGHS IN THE MIDDLE 80S DUE TO CLOUDS AND PCPN. OTHERWISE NO CHANGES PLANNED AS FWC/FAN SIMILAR OTHER PERIODS. IN EXTENDED...LONGWAVE TROUGH PATTERN WILL TAKE HOLD ACROSS THE REGION INTO THE NEW WORK WEEK WITH WET AND COOLER CONDITIONS. STRONGEST S/W LOOKS TO MOVE IN FOR WEDNESDAY...BUT BEST DYNAMICS MAY REMAIN JUST TO THE NORTH AND WEST...SO WILL GO DRY FOR WEDS. WILL BACK OFF SLIGHTLY ON TEMPS BASED ON CLOUDIER AND COOLER CONDITIONS THROUGH EFP. THANKS FOR CORRDINATION FROM PAH...DVN...LSX. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI TT 070/085 069/086 067 26+66 PIA TT 068/084 067/085 065 26+66 DEC TT 069/086 069/086 067 26+66 CMI TT 068/086 068/086 067 26755 MTO BT 069/087 070/088 068 26445 LWV BT 072/091 072/090 070 26345 .ILX...FLASH FLOOD WATCH TONIGHT AND EARLYx SATURDAY ROUGHLY ALONG AND WEST OF INTERESTATE 55. LF/KH
In the hours before
Local storm report, Jun 23, 10:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1014 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM PEORIA IL 1.75 INCH HAIL
06/23/00 PEORIA FROM CITY ESDA.
0620 PM BLOOMINGTON IL 1.75 INCH HAIL
06/23/00 MC LEAN FROM NWS EMPLOYEE.
0804 PM NEWMAN IL WIND DAMAGE
06/23/00 DOUGLAS POWER LINES DOWN. FROM
SHERIFF.
0804 PM 4 SSW NEWMAN IL 1.75 INCH HAIL
06/23/00 DOUGLAS FROM SHERIFF.
0720 PM 2 SW TAYLORVILLE IL WIND DAMAGE
06/23/00 CHRISTIAN POWER LINES BLOWN DOWN.
FROM SHERIFF.
0910 PM ASTORIA IL 1.00 INCH HAIL
06/23/00 FULTON FROM ESDA.
0510 PM 3 E LACON IL WIND DAMAGE
06/23/00 MARSHALL 0520 PM 5 NE RUSHVILLE IL WIND DAMAGE
06/23/00 SCHUYLER TREE DOWN ACROSS ROUTE 24.
FROM SHERIFF.
0500 PM SPRING BAY IL .88 INCH HAIL
06/23/00 WOODFORD FROM ESDA.
0430 PM WEST PEORIA IL 1.75 INCH HAIL
06/23/00 PEORIA FROM NWS COOP OBSERVER.
0540 PM 1 N MORTON IL 88 MPH TSTM WIND GUST
06/23/00 TAZEWELL MEASURED WIND GUST. FROM
ESDA.
0604 PM DUNCAN MILLS IL WIND DAMAGE
06/23/00 FULTON LARGE BRANCH DOWN NEAR
STATE RT 136 AND US 24.
FROM ESDA.
0518 PM CANTON IL WIND DAMAGE
06/23/00 FULTON LARGE TREE AND POWER LINES
DOWN ON EAST SIDE OF TOWN.
FROM ESDA.
0631 PM 3 SE DOWNS IL 1.75 INCH HAIL
06/23/00 MC LEAN FROM ESDA.
0824 PM PARIS IL WIND DAMAGE
06/23/00 EDGAR 3 FOOT DIAMETER TREE
SNAPPED OFF AT THE GROUND.
FROM LOCAL POLICE.
0620 PM BLOOMINGTON IL WIND DAMAGE
06/23/00 MC LEAN POWER LINES DOWN ON
VETERANS PARKWAY...1.5 SE
OF DOWNTOWN. FROM NWS
EMPLOYEE.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:30 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Edgar, Vermilion | 60 min |
| Jun 23, 7:45 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 45 min |
| Jun 23, 8:26 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 49 min |
| Jun 23, 8:34 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 56 min |
| Jun 23, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 68 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Sangamon | 39 min |
| Jun 24, 4:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 55 min |
| Jun 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie | 67 min |
| Jun 24, 5:16 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.